MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported patient is complaining of severe nighttime halo with an intraocular lens (iol).Surgeon planned on doing a lens exchange.Through follow-up, when the patient had the synergy iol, the patient was 20/20 uncorrected at all distances (distance, intermediate and reading).There was no residual refractive error, but the patient was not able to drive at night because of too many halos that did not make her feel safe.Therefore, the lens was explanted from the patient's right eye.There was no vitrectomy, incision enlargement, or sutures required.After an uncomplicated iol exchange with another johnson & johnson dib00 lens (different model and higher diopter), most of the patient¿s symptoms were resolved and the patient felt that she could now drive at night.No additional information was provided.
 
Additional Manufacturer Narrative
Ethnicity: unknown/asked but not provided.Device evaluation: the device was not returned for evaluation; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search in complaint history revealed one other complaint was received which was a duplicate complaint which was voided.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: mar 8, 2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the lens was received cut into three pieces.No issues related to or could have contributed to visual issues were observed.Based on the return condition of the lens (cut into three pieces), no further product evaluation could be performed on the lens.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13615977
Report Number3012236936-2022-00513
Device Sequence Number13999972
Product Code HQL
UDI-Device Identifier05050474750517
UDI-Public(01)05050474750517(17)240909
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date02/27/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight66 KG
Patient RaceWhite